MAUDE Adverse Event Report: COVIDIEN SPIDER FX; DEVICE, CORONARY SAPHENOUS VEIN BYPASS GRAFT, TEMPORARY, FOR EMBOLIZATION PROTEC

COVIDIEN SPIDER FX; DEVICE, CORONARY SAPHENOUS VEIN BYPASS GRAFT, TEMPORARY, FOR EMBOLIZATION PROTEC
Catalog Number SPD2-US-040-320
Medical Device Problem Codes Kinked (1339); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: it cannot be confirmed with certainty which spider fx device the portion detached from.Reported lot# is a516705 however, device may be from lot a572640.Image analysis: the spiderfx embolic protection device was not returned for evaluation.Six photographic images were received for analysis.The first image is of a spiderfx delivery catheter loaded into the transportation hoop.The spiderfx distal assembly is protruding from the green delivery catheter.The spiderfx capture wire is kinked just proximal to the proximal marker band of the filter.The green delivery catheter appears to have separated at the primary wire exit port just distal of the transparent section of the delivery catheter end of the duel ended catheter.The second and third images are of shelf carton labels.The fourth image is of a section of green delivery catheter within a zip lock biohazard pouch.Due to the quality and clarity of the image it is not possible to determine if the catheter exhibits tensile or torsional stretching.Images five and six are of cine images.In each of the images there appears to be a radiopaque marker band.Image 5 appears to be an attempt to snare the delivery catheter and radiopaque marker band.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician used a spider fx with a non-mdt 7f sheath device during treatment of a severely calcified lesion in the right superficial femoral artery (sfa).Vessel described as being slightly tortuous.Lesion exhibited 75% stenosis.Ifu was followed.Vessel was not pre-dilated.A spider was used in the procedure.It was reported that the physician attempted a full deployment of this device but deployment difficulties were experienced and the device was removed from the patient.Upon removal it was observed that a piece of the green deployment catheter was missing (end of catheter detached from rest of catheter proximal to clear housing of catheter).The catheter did not break into multiple pieces and the deployment tip was observed to be in the proximal sta.The detached portion was retrieved using a snare and pta was carried out post removal of device.

Brand Name
SPIDER FX
Common Device Name
DEVICE, CORONARY SAPHENOUS VEIN BYPASS GRAFT, TEMPORARY, FOR EMBOLIZATION PROTEC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7373993
Report Number2183870-2018-00185
Device Sequence Number13801191
Product Code NFA
UDI-Device Identifier00821684068328
UDI-Public00821684068328
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K063785
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2019
Device Catalogue NumberSPD2-US-040-320
Device Lot NumberA516705
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2018
Initial Report FDA Received Date03/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR